Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2019, 11:41 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 11:41 PM MDT (05:41 UTC)
- Expired
- Jun 20, 2019, 12:30 AM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 12:00 AM MDT | HAIL 1 | 20 Nne Ellsworth, NE | HAIL UP TO QUARTER SIZE. 0.20 INCH RAIN IN 20 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
343
WUUS53 KLBF 200541
SVRLBF
NEC031-161-200630-
/O.NEW.KLBF.SV.W.0095.190620T0541Z-190620T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1141 PM MDT Wed Jun 19 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 1230 AM MDT.
* At 1141 PM MDT, a severe thunderstorm was located 22 miles north of
Ellsworth, or 24 miles south of Rushville, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill,
Argo Hill and Mother Lake.
This includes Highway 250 between mile markers 16 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 10247 4253 10241 4256 10181 4210 10179
TIME...MOT...LOC 0541Z 287DEG 42KT 4238 10229
HAIL...1.00IN
WIND...60MPH
$$
Taylor1 follow-up statement
964
WWUS53 KLBF 200602
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1202 AM MDT Thu Jun 20 2019
NEC031-161-200630-
/O.CON.KLBF.SV.W.0095.000000T0000Z-190620T0630Z/
Cherry NE-Sheridan NE-
1202 AM MDT Thu Jun 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT
FOR SOUTHWESTERN CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES...
At 1202 AM MDT, a severe thunderstorm was located 21 miles north of
Ashby, or 33 miles southeast of Rushville, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill,
Argo Hill and Mother Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4224 10224 4252 10215 4256 10181 4210 10179
TIME...MOT...LOC 0602Z 287DEG 35KT 4233 10206
HAIL...1.25IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:47 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 19, 5:47 PM MDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 647 PM CDT Wed Jun 19 2019 .SHORT TERM...(This evening through Thursday night) Issued at 347 PM CDT Wed Jun 19 2019 Weak surface boundary draped north to south across the Sandhills into portions of southwest Nebraska acting as the focus for isolated thunderstorms to develop this afternoon. Aloft, modest instability and shear are sufficient to see a few strong thunderstorms capable of hail, gusty winds, and occasional cloud to ground lightning. The surface boundary will drift east before beginning to wash out this evening. This should spell the end of thunderstorm development across the local area. Attention will then turn to convection moving off the high plains and into the area from the west. Believe with the loss of daytime heating, these too should wane out before moving in. A few scattered weak thunderstorms may still drift through the area, but any potential for strong storms should end by early evening. Lows will fall into the low 50s across the west to near 60 in the east. For Thursday, expect a warmer day as h85 temperatures climb into the upper teens to low 20s northeast to southwest. It's these same warm temperatures that will keep the area capped and dry for the daytime hours. Highs will climb into the upper 70s to low 80s. During the evening, a strong low-level jet will develop overhead and spark off scattered thunderstorms across much of western Nebraska. Strong shear will be in place thanks in part to the 30-40 knot jet max at h85 with modest instability. Cannot rule out a few strong or severe thunderstorms Thursday evening into early Friday with the main threats being large hail and strong wind gusts. Agree with the SPC's Marginal Risk for this timeframe. Any storm will be capable of locally heavy rain as well. Lows Thursday night will fall into the low 50s northwest to near 60 south and east. .LONG TERM...(Friday through Wednesday) Issued at 347 PM CDT Wed Jun 19 2019 Beginning 12z Friday. Area begins the period under southwest flow with large upper-level trough situated across eastern MT into the western Dakotas. Ridging remains in place across the Gulf Coast with strong h5 flow aloft across Nebraska between the two features. Main feature across MT is expected to deepen and push north and east as it does into far southern Saskatchewan. A surface front will drop through the area during the daytime Friday and will serve as the focus for shower and thunderstorm development. Ahead of this boundary there will be a few pockets of moderate instability in a highly sheared environment. The SPC covers the far eastern counties with a Marginal outlook for severe weather. Think there will definitely be the potential for a few elevated hailers across that area and possibly a little further west. Otherwise, winds behind the front may be breezy out of the northwest with gusts approaching 25 mph. Highs will range from near 70 in the northwest to low 80s south and east. Upper-level flow amplifies on Saturday as a shortwave rotates around the southern periphery of the southern SK storm. As the shortwave drops into the 4-corners region it cuts off and slows its approach into the high plains. Weak high pressure pushes through on Saturday. As low level flow turns out of the east behind the departing high pressure, modest upslope of humid air will bring rain and thunderstorm chances back to the area for the late afternoon and evening. Lee-side cyclogenesis will develop a low-pressure center across the southern plains late Saturday into early Sunday and push it quickly to the north and east during the daytime Sunday. Main h5 vort max will move through bringing scattered rain and thunderstorm chances to end the weekend. Believe there to be enough instability to realize thunderstorms across the area but any severe threat will likely remain east of the area. Shortwave ridging builds in bringing more zonal flow for Monday and Tuesday. More seasonable temperatures are expected as highs return into the 80s across the area with slight chances for afternoon thunderstorms. As it stands now upper-level dynamics do not look to be in place for the potential of organized severe thunderstorms. Wednesday sees the return of southwesterly flow as the next disturbance moves into the Pacific Northwest. Temperatures climb into the upper 80s to near 90 for Wednesday with chance PoPs for afternoon thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 646 PM CDT Wed Jun 19 2019 VFR anticipated for most terminal this evening and overnight. We are watching the latest CAMs that indicate additional thunderstorm development along a sfc boundary, though we feel most of the strong activity will be diurnally driven, thus weaken after sunset. Overnight, showers and thunderstorms may linger with the potential of fog development, though ATTM coverage and confidence in the location is not sufficient for a prevailing mention. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Jacobs
Hazardous weather outlook, Jun 19, 2:36 PM MDT, 9 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 336 PM CDT Wed Jun 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-202045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Wed Jun 19 2019 /236 PM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to briefly severe thunderstorms are possible late this afternoon and early evening across western and north central Nebraska. Gusty winds and hail up to the size of quarters would be the threats with any severe thunderstorm. Additional showers and thunderstorms are possible late this evening and overnight, mainly across north central Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few strong or breifly severe thunderstorms are possible. Locally heavy rainfall, hail to the size of quarter and gusty winds are the main severe threats. Periodic chances for thunderstorms are forecast Friday through Tuesday. The threat for organized severe weather during this timeframe seems low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jun 19, 7:14 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 8 ESE BREWSTER 41.89N 99.72W
06/19/2019 E1.75 INCH BLAINE NE PUBLIC
&&
SNIVELYSpecial weather statement, Jun 19, 7:28 PM MDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
828 PM CDT Wed Jun 19 2019
NEZ006-007-200200-
Keya Paha-Boyd-
828 PM CDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEYA PAHA AND WEST
CENTRAL BOYD COUNTIES...
At 828 PM CDT, a strong thunderstorm was located 11 miles west of
Naper, or 22 miles east of Springview, moving south at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mills and Brocksburg.
This includes Highway 12 between mile markers 68 and 86.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4288 9908 4278 9940 4297 9946 4300 9937
4300 9920
TIME...MOT...LOC 0128Z 337DEG 14KT 4294 9933
Thorne/JacobsLocal storm report, Jun 19, 7:41 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 NW GATES 41.68N 99.67W
06/19/2019 M1.00 INCH CUSTER NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 19, 7:46 PM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 NNW GATES 41.68N 99.66W
06/19/2019 M1.25 INCH CUSTER NE PUBLIC
MOST STONES WERE THE SIZE OF QUARTERS TO HALF DOLLAR.
&&
SJACOBSSpecial weather statement, Jun 19, 10:06 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
1006 PM MDT Wed Jun 19 2019
NEZ004-200445-
Sheridan NE-
1006 PM MDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1045 PM MDT...
At 1006 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Chadron, moving east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Lone Butte, Highway 27
crossing the Niobrara River, Mount Maria, Pine Ridge and Metcalf
State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 86 and 109.
Highway 250 between mile markers 46 and 48.
LAT...LON 4300 10257 4296 10209 4262 10219 4275 10278
4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0406Z 280DEG 42KT 4290 10284
SnivelySpecial weather statement, Jun 19, 10:43 PM MDT, 58 minutes before
Special Weather Statement National Weather Service North Platte NE 1043 PM MDT Wed Jun 19 2019 NEZ004-094-200530- Sheridan NE-Western Cherry NE- 1043 PM MDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 1130 PM MDT... At 1042 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Rushville, moving east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Merriman, Clinton, Lone Butte, Irwin, Highway 27 crossing the Niobrara River, Mount Maria, Shell Lake State Wildlife Management Area, Rock Hill, Bayonne, and Hoover Lake. This includes the following highways... Highway 20 between mile markers 86 and 137. Highway 250 between mile markers 43 and 48. Highway 61 between mile markers 219 and 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4299 10164 4253 10181 4264 10257 4300 10253 TIME...MOT...LOC 0442Z 280DEG 41KT 4283 10238 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:01 PM MDT | Special Weather Statement | LBF | Loup | 29 min |
| Jun 19, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 45 min |
| Jun 19, 6:17 PM MDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 19, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 51 min |
| Jun 19, 7:00 PM MDT | Special Weather Statement | LBF | Rock | 30 min |
| Jun 19, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Jun 19, 10:06 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 19, 10:43 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 19, 10:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 19, 11:57 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jun 20, 12:20 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 40 min |
| Jun 20, 12:31 AM MDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 20, 1:00 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 45 min |
| Jun 20, 1:09 AM MDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 20, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 47 min |
| Jun 20, 1:48 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 42 min |
| Jun 20, 1:59 AM MDT | Special Weather Statement | LBF | Custer | 46 min |
| Jun 20, 2:25 AM MDT | Special Weather Statement | LBF | Custer | 50 min |
| Jun 20, 2:35 AM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 20, 3:07 AM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 20, 3:10 AM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jun 20, 3:51 AM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 20, 7:43 AM MDT | Special Weather Statement | LBF | Holt | 62 min |
| Jun 20, 8:48 AM MDT | Special Weather Statement | LBF | Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.